Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 35, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2020, 2:16 PM EDT for Fayette County, Raleigh County, West Virginia. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 2:16 PM EDT (18:16 UTC)
- Expired
- Apr 8, 2020, 2:49 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, WV, Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 89 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 2:20 PM EDT | HAIL 1.25 | Redstar, WV | REPORT FROM DHSEM REGIONAL LIAISON. |
| Apr 8, 2:27 PM EDT | HAIL 1 | 8 Ne Shady Spring, WV | PICTURES OF QUARTER SIZE HAIL NEAR BRAGG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
165
WUUS51 KRLX 081816
SVRRLX
WVC019-081-081900-
/O.NEW.KRLX.SV.W.0035.200408T1816Z-200408T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
216 PM EDT Wed Apr 8 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Northeastern Raleigh County in southeastern West Virginia...
South central Fayette County in southeastern West Virginia...
* Until 300 PM EDT.
* At 215 PM EDT, a severe thunderstorm was located over Piney View,
or near Beckley, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Beckley, Oak Hill, Mount Hope, Bradley, Prosperity, Piney View,
Stanaford, Shady Spring, Daniels, Beaver, Meadow Bridge and
Thurmond.
This includes the following highways...
West Virginia Turnpike near mile marker 47.
Interstate 64 in West Virginia between mile markers 124 and 137.
Route 19 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3782 8122 3802 8115 3786 8084 3783 8091
3782 8094 3777 8089 3774 8092 3772 8089
3769 8088 3767 8090 3769 8090 3771 8094
3771 8098 3770 8098 3766 8104
TIME...MOT...LOC 1815Z 306DEG 32KT 3786 8112
HAIL...1.00IN
WIND...60MPH
$$
HART1 follow-up statement
936
WWUS51 KRLX 081849
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
249 PM EDT Wed Apr 8 2020
WVC019-081-081858-
/O.CAN.KRLX.SV.W.0035.000000T0000Z-200408T1900Z/
Raleigh WV-Fayette WV-
249 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RALEIGH AND SOUTH
CENTRAL FAYETTE COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern West Virginia.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.
LAT...LON 3782 8122 3802 8115 3786 8084 3783 8091
3782 8094 3777 8089 3774 8092 3772 8089
3769 8088 3767 8090 3769 8090 3771 8094
3771 8098 3770 8098 3766 8104
TIME...MOT...LOC 1847Z 306DEG 32KT 3768 8081
$$
HARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:04 PM EDT, 12 minutes earlier.
Area forecast discussion, Apr 8, 2:04 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 204 PM EDT Wed Apr 8 2020 .SYNOPSIS... A strong cold front crosses tonight. High pressure Friday and Saturday. Low pressure crosses Sunday/Sunday night, with a cold front Monday morning. Cooler with weaker systems next week. && .NEAR TERM /THROUGH THURSDAY/... As of 204 PM Wednesday... Latest radar mosaic shows a broken line of showers and thunderstorms have developed across the middle of our county warning area. Mesoanalysis indicates these storms may be associated with an outflow boundary from the earlier storms. Per SPC discussion, a Severe Thunderstorm Watch has been issued for portions of Northeast Kentucky, Southeast OH and Southwest Virginia as well as the southern third of West Virginia until 8 PM. Models indicate convection should wind down this evening with a brief dry period. A strong cold front is then expected to push southeast across the region later tonight with the possibility of additional strong and possibly severe storms. The front should be southeast of the area by sunrise on Thursday with high pressure building in. As a result, precipitation chances will end from the northwest during the day. Will keep chance pops in the northern mountains through the evening hours as cold west-northwest flow prevails. Would not be too surprised to see some snow across the highest elevations late. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... As of 345 AM Wednesday... Strong cold front crosses Thursday morning, taking the last of the pre-frontal instability out of the mountains first thing. Already tapering off west of the Ohio River at dawn, showers end from west to east across the remainder of the forecast area through the daylight morning hours. In the wake of the cold front, mixing through H7, along with strong low level wind fields, will promote strong wind gusts Thursday, especially during the afternoon across northern portions of the forecast area. These gusty winds will gradually diminish Thursday night through Friday, with a brief pickup possible Friday morning. Showers may linger in the mountains Thursday afternoon into Friday on wrap around moisture and upslope flow. The colder air behind the system will also support snow over the higher elevations of the northern WV mountains Friday night, and a short wave trough rotating down the back side of an intense upper level low churning up through Maine, may enhance the wrap around upslope precipitation overnight Thursday night, with up to an inch or so of snow accumulation over the higher terrain possible. High pressure building in Friday night will allow frost if patchy stratocu atop the subsidence inversion is kept to a minimum. The high will then move east of the area Saturday, and clouds will increase, lower and thicken in developing warm advection, ahead of the next low pressure system approaching from the west. Other than slowing down the progress of the colder air a bit Thursday morning, central guidance temperatures and dew points looked good. After falling a bit Thursday morning, temperatures will not recover much on Thursday, and be furthest below normal Thursday night through Friday night, with highs Friday mainly in the 40s lowlands, 30s across the higher terrain. The humidity will also be low Thursday and Friday afternoons amid gusty winds especially Thursday and drier fuels by Friday. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... As of 345 AM Wednesday... Low pressure approaches Saturday night, and then crosses Sunday and Sunday night, dragging a cold front across the area Monday morning. The increasing chance for rain showers overnight Saturday night into Sunday morning depends upon low level dry air beneath the mid level warm advection moisture and lift, but Sunday afternoon will be wet, along with the chance for thunderstorms. Showers and possible thunderstorms will end from west to east overnight Sunday night into Monday morning. A dry respite is then possible to start the new work week, but the timing of any light precipitation after that next week then depends upon the timing of short wave troughs rotating about a large upper level low over eastern Canada, and even whether that lows rolls on east, or just lingers near Hudson bay. After near normal temperatures to start the week, central guidance showers temperatures falling back below normal heading into midweek, with another frosty night possible if we could sneak a night between systems. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 204 PM Wednesday... Showers and thunderstorms with MVFR conditions have developed along an outflow boundary from southern Ohio to near CRW and BKW. In addition, some MVFR conditions were being seen across the northern counties of our area. The showers and storms should slowly drift south into the evening hours. A Severe Thunderstorm Watch is in effect until 8 PM with large hail and wind gusts in excess of 50 kts possible with the stronger storms. By 00Z, VFR and dry conditions are expected across much of the region. Another, much stronger, cold front will cross in the 06-12Z time frame tonight with another round of convection, potentially with strong winds for HTS/CRW/BKW. Expect conditions will deteriorate to MVFR and possible IFR near the storms. Conditions should then improve from the west after 12Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Coverage of storms and associated lower conditions could vary tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 EDT 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H L H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z THURSDAY... IFR conditions possible in showers and thunderstorms late Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/SL NEAR TERM...JSH SHORT TERM...TRM LONG TERM...TRM AVIATION...JSH
Hazardous weather outlook, Apr 8, 1:22 PM EDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 122 PM EDT Wed Apr 8 2020 OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-039-040-091730- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- 122 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ087-WVZ006-013>015-025-026-034-091730- Lawrence OH-Cabell-Lincoln-Putnam-Kanawha-Logan-Boone-Wyoming- 122 PM EDT Wed Apr 8 2020 ...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-VAZ003-004-WVZ005-024-033-091730- Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo- McDowell- 122 PM EDT Wed Apr 8 2020 ...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, and portions of southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515>518-091730- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 122 PM EDT Wed Apr 8 2020 ...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ519>526-091730- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 122 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Apr 8, 1:02 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
102 PM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL 5 WSW CHARLESTON 38.32N 81.72W
04/08/2020 M0.75 INCH KANAWHA WV OFFICIAL NWS OBS
FALLING AT THE NWS OFFICE AT THIS TIME. BEGINNING TO
COVER THE GROUND.
&&
EVENT NUMBER RLX2000807
HARTLocal storm report, Apr 8, 1:16 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
116 PM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 2 SSW HURRICANE 38.41N 82.03W
04/08/2020 E0.75 INCH PUTNAM WV PUBLIC
MPING REPORT
&&
EVENT NUMBER RLX2000808
HARTSpecial weather statement, Apr 8, 1:17 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Charleston WV
117 PM EDT Wed Apr 8 2020
OHZ076-081845-
Washington-
117 PM EDT Wed Apr 8 2020
Minor flooding is occurring along the Little Muskingum River at
Bloomfield. At this time, the river appears to be cresting and
falling. Should more significant flooding be observed then a flood
warning will be issued.
Do not drive your vehicle through flooded roadways.
LAT...LON 3958 8108 3957 8104 3954 8104 3951 8107
3945 8128 3949 8129 3957 8126 3958 8125
TIME...MOT...LOC 1716Z 238DEG 49KT 3955 8120
14Local storm report, Apr 8, 1:22 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
122 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG 4 ENE FLATWOODS 38.75N 80.58W
04/08/2020 BRAXTON WV EMERGENCY MNGR
EM DIRECTOR DID A FLYOVER AND OBSERVED
SPORADIC TREE DAMAGE MAINLY ON HILL TOPS
OVER NORTHEASTERN PART OF COUNTY FROM
BURNSVILLE LAKE DOWN TO AIRPORT ROAD.
&&
ABESpecial weather statement, Apr 8, 1:27 PM EDT, 49 minutes before
Special Weather Statement National Weather Service Charleston WV 127 PM EDT Wed Apr 8 2020 WVZ015-517-081800- Kanawha-Northwest Fayette- 127 PM EDT Wed Apr 8 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KANAWHA AND WEST CENTRAL FAYETTE COUNTIES... At 127 PM EDT, a strong thunderstorm was located near East Bank, or 14 miles southeast of Charleston, moving southeast at 35 mph. This is a separate storm than the one currently impacting Charleston and western Kanawha County. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... East Bank, Burnwell, Powellton, Dawes, Sharon and Eskdale. This includes West Virginia Turnpike near mile marker 62, and between mile markers 65 and 85. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to travel across flooded roads. Find alternate routes. It takes only a few inches of swiftly flowing water to carry vehicles away. Do not drive your vehicle into areas where the water covers the roadway. The water depth may be too great to allow your car to cross safely. Move to higher ground. LAT...LON 3817 8155 3823 8149 3810 8121 3798 8131 TIME...MOT...LOC 1727Z 303DEG 32KT 3818 8149 HART
Special weather statement, Apr 8, 1:33 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
133 PM EDT Wed Apr 8 2020
KYZ101-103-OHZ086-087-WVZ006-081800-
Boyd-Greenup-Gallia-Lawrence-Cabell-
133 PM EDT Wed Apr 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BOYD...
CENTRAL GREENUP...SOUTH CENTRAL GALLIA...LAWRENCE AND NORTHWESTERN
CABELL COUNTIES...
At 133 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles south of Rio Grande to 8 miles
east of Lake Vesuvius to near Ironton to 7 miles west of South Shore.
Movement was southeast at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Ashland, Ironton, Coal Grove, Chesapeake, Proctorville, Lake
Vesuvius, Greenup, Letitia, Flatwoods, Russell, Vernon, Waterloo,
Raceland, Worthington, South Shore, Wurtland, Bellefonte, Aid,
Westwood and Crown City.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3868 8303 3873 8303 3872 8298 3876 8289
3859 8285 3857 8282 3859 8275 3868 8276
3868 8270 3875 8270 3875 8266 3877 8266
3869 8246 3862 8217 3859 8222 3855 8217
3848 8218 3842 8249 3860 8307 3862 8308
TIME...MOT...LOC 1733Z 299DEG 38KT 3871 8242 3859 8247 3859 8270 3872
8311
HARTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:12 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Upshur | 33 min |
| Apr 7, 8:41 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 34 min |
| Apr 8, 3:34 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 26 min |
| Apr 8, 3:40 AM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wood | 35 min |
| Apr 8, 4:22 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer, Jackson, Wirt | 23 min |
| Apr 8, 4:33 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Lewis, Randolph, Upshur, Webster | 27 min |
| Apr 8, 5:39 AM EDT | Special Weather Statement | RLX | Jackson | 36 min |
| Apr 8, 6:28 AM EDT | Special Weather Statement | RLX | Mason | 32 min |
| Apr 8, 7:09 AM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 66 min |
| Apr 8, 8:27 AM EDT | Special Weather Statement | RLX | Mason | 33 min |
| Apr 8, 8:50 AM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 40 min |
| Apr 8, 9:32 AM EDT | Special Weather Statement | RLX | Kanawha | 28 min |
| Apr 8, 9:39 AM EDT | Special Weather Statement | RLX | Clay | 36 min |
| Apr 8, 9:53 AM EDT | Flash Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 2 hr |
| Apr 8, 12:22 PM EDT | Special Weather Statement | RLX | Putnam | 23 min |
| Apr 8, 12:27 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Lincoln, Putnam | 33 min |
| Apr 8, 1:07 PM EDT | Flash Flood Warning | RLX | Kanawha, Putnam | 3 hr |
| Apr 8, 1:08 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 38 min |
| Apr 8, 1:17 PM EDT | Special Weather Statement | RLX | Pleasants | 88 min |
| Apr 8, 1:27 PM EDT | Special Weather Statement | RLX | Fayette | 33 min |
| Apr 8, 1:39 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha, Raleigh | 51 min |
| Apr 8, 1:54 PM EDT | Tornado Warning | RLX | Fayette, Raleigh | 26 min |
| Apr 8, 2:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 36 min |
| Apr 8, 2:21 PM EDT | Special Weather Statement | RLX | Kanawha | 24 min |
| Apr 8, 2:42 PM EDT | Special Weather Statement | RLX | Lincoln | 33 min |
| Apr 8, 2:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 27 min |
| Apr 8, 2:59 PM EDT | Special Weather Statement | RLX | Kanawha | 31 min |
| Apr 8, 3:10 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan | 35 min |
| Apr 8, 3:28 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 32 min |
| Apr 8, 3:51 PM EDT | Special Weather Statement | RLX | Mingo | 24 min |
| Apr 8, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Raleigh, Wyoming | 47 min |
| Apr 8, 4:06 PM EDT | Special Weather Statement | RLX | McDowell | 24 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.